Ask a doctor

Is a Tummy tuck an option after an AVR?

Hey there, I am 28 years old nurse and have 4 beautiful children. My mid section is great but the pregnancys have left me with EXTREME stretch marks!!! I had an AVR 3 years ago to repair an aortic stynosis from birth. I am taking coumadin now, but was wondering a a tummy tuck would be a possibility?? I had my last child via c-section, and also had a cardiac ablation done, and in both cases they took me off the coumadin 48 hrs in advance then started me back on lovenox injections right after. It would be life changing for me. Like i said my abdominal muscles are flat and firm, I do have a bit of loose skin but its mainly the stretch marks, they are probably the worst any doctor would ever see, long and wide. I could send pic if anyone wanted to see?? Thanks for your time!!!

Doctor Answers (3)

Tummy tuck in patient with medical problems or after valve replacement

+2

You are likely a candidate for surgery.

However, your risk from the procedure will be high, especially for bleeding after surgery when the lovenox is started, or from blood clots related to your heart valve.

We usually perfom such cases at the university hospital with the cardiology team involved with the patient fully informed of the risks and benefits of surgery.


Beverly Hills Plastic Surgeon
5.0 out of 5 stars 94 reviews

Tummy Tuck after Aortic Valve Replacement

+1

It is possible to have a tummy tuck performed after your AVR, but you would obviously be at some increased risk, especially for bleeding.  You should initially discuss this with your cardiologist.  If he/she is okay with it, ask for a referral to a plastic surgeon with whom you cardiologist is comfortable working.

John Whitt, MD
Louisville Plastic Surgeon
5.0 out of 5 stars 2 reviews

Tummy Tuck on Blood Thinners

+1

While blood thinners make surgery such as Abdominoplasty more difficult, we have learned to deal with them. Many people needing a Tummy Tuck, in fact, should be on blood thinners after surgery since the procedure does tend to elevate the risk of leg vein clots. Taking you off Coumadin and putting you on Lovonox would be very reasonable. Have your Plastic Surgeon talk to your Cardiologist.
 

Robert T. Buchanan, MD
Highlands Plastic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.